Texas, 2005

Damaging Wind in Texas, July 1, 2005

July 1, 2005 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 1, 7:35 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 1, 7:35 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
835 PM CDT FRI JUL 1 2005

.DISCUSSION...
CONVECTION JUST EAST OF CHAMBERS AND LIBERTY COUNTIES RAPIDLY
WEAKENING. CWFA CONVECTION FREE AT THIS TIME. ANALYZED SURFACE
DATA INDICATE BOUNDARY ACROSS EASTERN PART OF CWFA AND IS MORE
DISTINCT ACROSS NE ZONES. CONVECTION OVER W TX BECOMING MORE
ORGANIZED AND EVOLVE INTO AN MCS MOVING SE. WE SHALL CLOSELY MONITOR
THIS. FOR NOW...WE SHALL LOWER POPS FOR REST OF EVENING.
37

&&

.PREVIOUS DISCUSSION...
OUTFLOW BOUNDARY AND ASSOCIATED SHRA/TSTMS ABOUT TO ENTER N/NE
PORTIONS OF THE CWA. NAM DID A GOOD JOB FCSTING THIS FEATURE AS
EARLY AS YDAY AFTERNOON AND CONTINUES TO INITIALIZE BETTER THAN THE
OTHER MODELS TODAY SO WILL GENERALLY LEAN TOWARD ITS SOLN FOR THE
SHORT TERM. ANTICIPATE SCT TSTMS ALONG THE BOUNDARY AS IT HEADS
SOUTHWARD DOWN THE SABINE THIS EVENING. BELIEVE MOST COVERAGE WILL
BE EAST OF I-45 WHERE MOISTURE PROFILE IS BETTER AND CAP NOT SO MUCH
A HINDRANCE. WILL UPDATE EVENING POPS CLOSER TO PRESS TIME BASED ON
LATEST TRENDS...BUT CURRENT THINKING IS TO START OUT WITH 30S ALONG
A CLL-GLS LINE THEN INCREASE THEM AS YOU GO EAST. HARD TO SAY WHERE
THIS BOUNDARY WILL ULTIMATELY STALL...NAMS THINKING IS ACROSS CNTRL
ZONES BUT I WOULDNT BE SURPRISED IF IT PUSHED EVEN FURTHER SOUTH.

SAT/SUN WX WILL LIKELY DEPEND ON MESOSCALE FEATURES THAT ARE
DIFFICULT TO PINPOINT AT THIS TIME. EXAMPLES INCLUDE...IF ANOTHER
TSTM COMPLEX DEVELOPS IN THE TX PANHANDLE OVERNIGHT & TOWARD MORNING
- JUST HOW FAR SE WILL IT MAKE IT? NAM BRINGS REMNANTS INTO NRN
ZONES LATE IN THE DAY SAT. ALSO...WHERE WILL TONIGHTS BOUNDARY
ULTIMATELY END UP? IT COULD SERVE AS A FOCUS FOR AFTN CONVECTION.
WILL KEEP 20-30% POPS IN FOR NOW AND LET FUTURE SHIFTS ADJUST
UP/DOWN BASED ON LATER TRENDS.

H5 RIDGE STILL FCST TO SHIFT FURTHER WEST. THIS WILL EVENTUALLY
ALLOW US TO BECOME SITUATED IN A WEAKNESS BETWEEN THE WESTERN RIDGE
& THE BERMUDA HIGH TOWARD EARLY PARTS OF NEXT WEEK. RESULT WILL
LIKELY BE A LITTLE COOLER DAYTIME TEMPS ALONG WITH A MORE ACTIVE
SEABREEZE BOUNDARY. ANOTHER THING TO WATCH DURING THE EARLY/MID
PARTS OF NEXT WEEK IS WHAT ULTIMATELY HAPPENS WITH THE DISTURBED WX
IN THE CARIBBEAN. MODELS ALL TAKE IT OVER THE YUCATAN THIS WEEKEND.
QUESTION IS WHAT...IF ANYTHING...HAPPENS AFTER IT EMERGES IN THE BAY
OF CAMPECHE MON/TUE. THIS IS WHERE GUIDANCE IS STILL NOT IN GOOD
AGREEMENT...  47

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jul 1, 6:00 AM CST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT FRI JUL 1 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-021200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
700 AM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ABOVE NORMAL TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE
WILL PRODUCE HEAT INDICES THIS AFTERNOON RANGING FROM
104 TO 108 DEGREES.

PEOPLE PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF
TIME SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE TEXAS FOREST SERVICE HAS DECLARED AN INCREASED RISK OF
ACCIDENTAL FIRES BECAUSE OF THE UNUSUALLY DRY CONDITIONS ACROSS
MUCH OF THE STATE COUPLED WITH THE BUSY JULY 4TH HOLIDAY WEEKEND.
DROUGHT INDICES ARE CLIMBING AND MORE COUNTIES ARE ISSUING
BURN BANS DAILY.IF A BURN BAN HAS BEEN ISSUED FOR YOUR COUNTY:
DO NOT CONDUCT ANY OUTDOOR BURNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
July 1, 11:05 PM CST
Where
Madison County, North Zulch
Measured
51 kt (59 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
30.917, -96.100

Tree limbs down on the west side of North Zulch on Highway 90.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458681.